1. Expert Q&A: Protecting a person with dementia from financial abuse - Weds 26 June, 3:30-4:30 pm

    Financial abuse can have serious consequences for a person with dementia. Find out how to protect a person with dementia from financial abuse.

    Sam, our Knowledge Officer (Legal and Welfare Rights) is our expert on this topic. She will be here to answer your questions on Wednesday 26 June between 3:30 - 4:30 pm.

    You can either post questions >here< or email them to us at talkingpoint@alzheimers.org.uk and we'll answer as many as we can on the day.

  1. banger696

    banger696 Registered User

    Sep 17, 2015
    225
    North East
    Anyone any experience with the above drug? Mum has been on a low dose for a week and seems more confused than ever.
     
  2. fizzie

    fizzie Registered User

    Jul 20, 2011
    2,740
  3. Spamar

    Spamar Registered User

    Oct 5, 2013
    6,838
    Suffolk
    Hi Banger, normally her dose should be increasing after a week. If you think there is a problem with it, go back to consultant, or at least gp immediately. OH didn't have any adverse symptoms, or none that were obvious, at any rate!
     
  4. Bambini

    Bambini Registered User

    Sep 8, 2014
    32
    My mum is on that. Started with 5 mg and should have increased by 5mg a week til she got to 20mg. Mum couldn't get past 10mg as it made her dizzy and sleepy all the time. That said, she has been on it for a year now. After 2 weeks I could see an improvement and it appears to be putting a small brake on the progression. Mum is worse than a year ago but nothing major. Maybe a phone call to the memory clinic or GP would help, maybe the dose isn't right. Good luck x


    Sent from my iPad using Talking Point
     
  5. balloo

    balloo Registered User

    Sep 21, 2013
    227
    northamptonshire
    my MIL was o this fr 4 days made her wore she got aggressive and wanted food every 1/2 hr so we took her off them
     
  6. sisu

    sisu Registered User

    Nov 15, 2015
    7
    Germany, Munich
    Hi banger, longtime lurker here. My mum is on memantine (20mg) for three years now, and it works good for her. She takes it before going to bed so to avoid problems as described by Bambini (dizziness, sleepiness).
     
  7. banger696

    banger696 Registered User

    Sep 17, 2015
    225
    North East

    Many thanks for all responses, doc said to give at night time as can make sleepy so fingers crossed she goes onto 10mg tomorrow.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.